It is currently Fri Aug 18, 2017 7:52 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Sun Apr 20, 2014 8:26 pm 
Offline
Average Poster
Average Poster

Joined: Sun Apr 20, 2014 8:13 pm
Posts: 4
Hi, my partner of a year is reducing from 2mg subutex and is now on I think 1.6mg. He was a heroin addict for 4 years went on methadone was clean for another 3 years then relapsed and has been on Subutex for 4 years. He has just started reducing and I have a few questions regarding it as I'm trying to be supportive but am
Not sure what's to be encouraged and what's not. The first problem is he is shooting his dose and when he's given take away he always does it. Does this make it harder to get used to the new dose? What are the issues surrounding this? He often uses more than he's meant to as he has days when he only has half a dose etc. He also has reduced appetite and at times extreme sweating and sleeplessness at night then can sleep half the day. He is depressed at times and moody and his sex drive is zero which I'm finding very hard to cope with. We have always had a pretty active sex life and I don't know if this is also a side effect of reducing the dose or if it's actually me. Sounds selfish I know. I'd love to hear from families, or partners who've been through this and other addicts who've felt this way. I don't know if at times he's exaggerating his symptoms and I think he's self medicating often with too much booze! Also is there any natural supplements that can assist in the detox process or to help alleviate the symptoms. Thanks in advance I hope I've posted in the right area


Top
 Profile  
 
PostPosted: Mon Apr 21, 2014 12:42 am 
Offline
Site Admin
Site Admin

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 69
DANGER AHEAD!

So many things in your post cry out danger. People who successfully leave buprenorphine need to have a very healthy fear of opioids-- and recognize that going forward, they can NEVER be in charge of their own meds. They recognize that they got into trouble for taking a prescribed medication without seeing a doctor. Staying clean means DOING THINGS RIGHT--- ALL THE TIME.

Doctors are ALWAYS told about your substance history. Scripts for opioids are ALWAYS discussed with your addiction out in the open. You NEVER cross certain lines-- lines that are improper, lines that are illegal, lines that are just plain silly... you do things RIGHT.

With that in mind, no-- using needles is not a good thing to do.

People with addictions (including me) have to learn to handle life on life's terms. Cross-addiction is common when stopping buprenorphine; people stop buprenorphine but end up worse off, trying to medicate through life using a more harmful drug or alcohol. The people who I have seen stop buprenorphine successfully are people who are committed to a life off ALL substances.

During any addictive behavior-- such as using alcohol to deal with the cravings for opioids--- intimacy falls apart. The addict has a love affair with the substances--- so there is no place for a sexual relationship with a person. I try to explain, on the forum, how being physically dependent on buprenorphine is NOT the same as 'active addiction' because the ceiling effect tricks the brain into thinking nothing is ever wearing off. But with low doses of buprenorphine, or with any dose of an agonist, or with benzos or alcohol, the substance is ALWAYS wearing off-- leaving the patient in the constant state of missing something.

If you were my daughter, I would tell you to run. Yes-- maybe he needs your support.... but maybe you are only enabling him, and it will take being alone for him to say 'no' to that addict inside. In the meantime, you are powerless and miserable, in a situation you have no control over.

It's your call, of course... but if you think that you NEED to stay with him, because he NEEDS you, and you NEED him, I recommend reading up on codependence. I don't mean to insult you-- I'm just trying to help you treat YOURSELF correctly. And then, hopefully, he will do the same.... and you can get back together again.


Top
 Profile  
 
PostPosted: Tue Apr 22, 2014 3:48 am 
Offline
Average Poster
Average Poster

Joined: Sun Apr 20, 2014 8:13 pm
Posts: 4
Thank you so much for your reply. I've got no experience in dealing with a situation like this and none of my friends or family know about his past/current habits. He tells me his Dr says it's ok to shoot the meds into his muscle. I call bullshit on that one! What damage can it cause, I'm assuming the tablet contains all sorts of fillers etc am I right? He says he's finding the second time round reducing his dose much harder than the first and I'm assuming it's because he still is addicted to the habit of using needles and is addicted to the actual medication now. Can I ask you if you know what the symptoms would be like with some reducing .4mg every three weeks would it be manageable with the right support or is it as if your going into a type of withdrawal? Sorry if I sound so naive and stupid. I appreciate your message


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Apr 22, 2014 3:49 am 
Offline
Average Poster
Average Poster

Joined: Sun Apr 20, 2014 8:13 pm
Posts: 4
Can you explain co dependance to me also?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group